MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 214116
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes in used condition.The rubber bung was found damaged.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the clearcannula-threaded 7.0mmx75mm 5pk -st would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; excessive force being applied to pass instruments through the cannula which would cause damage to the silicone bung; as per ifu; care should be exercised to avoid puncturing the rubber seals when inserting the obturator or any other instrument through the dam.If the seals become damaged, discontinue use of the cannula.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy procedure, it was discovered that the clearcannula-threaded 7.0mmx75mm 5pk -st device had a leak in the sealing hole of the threaded cannula.During in-house engineering evaluation, it was determined that the device was fractured broken (2+ pieces).It was not reported if there were any delays to the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21103380
Report Number1221934-2025-00116
Device Sequence Number18430485
Product Code GEA
UDI-Device Identifier10886705003570
UDI-Public(01)10886705003570(10)2109019(17)260930
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number214116
Device Lot Number2109019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown